EconPapers    
Economics at your fingertips  
 

Kuznets Curve for the US: A Reconsideration Using Cosummability

Adnen Ben Nasr (), Mehmet Balcilar, Seyi Akadiri and Rangan Gupta

Social Indicators Research: An International and Interdisciplinary Journal for Quality-of-Life Measurement, 2019, vol. 142, issue 2, No 17, 827-843

Abstract: Abstract The relationship between income inequality and long-run economic growth has gained a growing attention in economic research for over decades. This study employed advanced time series techniques to examine the existence of an inverted U-shaped long-run relationship between income inequality and economic growth, using long-span time series data for the United States between the periods 1917–2012. The concepts of summability, balancedness and co-summability was advanced to analyze nonlinear long-run relations among stochastic processes. The empirical results find no evidence in support of nonlinear long-run (inverted U-shaped) relationship for the US, but findings from a vocal set of economists lends strong support and is the basis for the conclusions drawn by this study.

Keywords: Income inequality; Economic growth; Summability; Balancedness; Co-summability (search for similar items in EconPapers)
JEL-codes: C22 E62 F34 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s11205-018-1940-1 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
Working Paper: Kuznets Curve for the US: A Reconsideration Using Cosummability (2017)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:soinre:v:142:y:2019:i:2:d:10.1007_s11205-018-1940-1

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/11135

DOI: 10.1007/s11205-018-1940-1

Access Statistics for this article

Social Indicators Research: An International and Interdisciplinary Journal for Quality-of-Life Measurement is currently edited by Filomena Maggino

More articles in Social Indicators Research: An International and Interdisciplinary Journal for Quality-of-Life Measurement from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2023-11-13
Handle: RePEc:spr:soinre:v:142:y:2019:i:2:d:10.1007_s11205-018-1940-1